Rajni Kannan on Managing AEs From Combination Therapies in Melanoma

Rajni Kannan, BS, MS, RN, ANP-BC, from Laura and Isaac Perlmutter Cancer Center at NYU Langone Medical Center, discusses the adverse events (AEs) commonly seen with combinations of therapies to treat melanoma.

Rajni Kannan, BS, MS, RN, ANP-BC, from Laura and Isaac Perlmutter Cancer Center at NYU Langone Medical Center, discusses the adverse events (AEs) commonly seen with combinations of therapies to treat melanoma.

Response rates with combination therapies have been excellent, but they do elicit greater toxicity as well. Kannan says she and her colleagues thought these AEs would show up but not until weeks into treatment.

AEs seem to be particularly intense during the induction period, Kannan says, but are not as bad for patients during maintenance. It is crucial for oncologists and oncology nurses to educate patients and be vigilant in following up, she says.